Jump to content

clairc

Members
  • Content Count

    51
  • Joined

  • Last visited

Community Reputation

0 Neutral

About clairc

  • Rank
    Advanced Member
  • Birthday February 1

Profile Information

  • Gender
    Female
  • Location
    Sheffield, UK

Recent Profile Visitors

1,004 profile views
  1. Thanks for the replies. I only took one dose which was 0.05mg (half a 0.1mg tablet) The tablets are so tiny I don't think I could manage to cut them into quarters. I have left a message for my POTS nurse to call me back on Monday. I still have a splitting headache, I've barely been able to function all day. It feels like my head is being crushed, but only on the left hand side. I've never experienced pain quite like it. I don't get migraines and rarely get headaches unless I have a sinus infection.
  2. Hi! I just started on fludrocortisone today but I think I've had a reaction to it. I took it as prescribed this morning but an hour later I had a really bad headache on the left side of my head, like someone was crushing it in a vice and the left hand side of my face went all numb and tingly. The only way I can describe is it when you've had an anaesthetic at the dentist and it starts to wear off. I took medical advice and saw the emergency doctor at the hospital who didn't really know much about POTS or fludrocortisone. They ruled out stroke and told me to go back if things got worse. They
  3. It's not just Prozac. I've had problems on tramadol which I believe affects serotonin and works in a similar way to SSRIs. It made me very spaced out but also quite aggressive at times and it stopped me from sleeping (which is something that the Prozac did too) The tramadol withdrawal was unbearable too so I'm very reluctant to take anything that affects serotonin, even if small doses. I should have guessed it wasn't a good drug for me the first time I took it and had a terrible hangover when it wore off. I wonder if there are any identifiers that would predict if SSRIs would be helpful or
  4. I don't know if SSRI's can cause dysautonomia but I do know that Prozac does not agree with me, which is why I started the thread. My POTS nurse said they are the ONLY class of drug to help balance the autonomic nervous system but my experience of any drug that alters serotonin levels has been negative which is why I am very reluctant to try them I went from being a balanced teenager to being manic and suicidal on Prozac, which is not something I want to repeat. I also had a terrible time coming off Tramadol, which acts like a SSRI. I've been through Tramadol withdrawal three times and I wo
  5. I was given Prozac many years ago when I was misdiagnosed with ME/CFS. It basically made me manic. I was either laughing or crying all the time. I am a highly motivated person already but it pushed me to be physically active beyond my capabilities which made my joint pain and fatigue flare up so badly I crashed, got very depressed and didn't want to live any more. I went back to my normal self after I stopped taking it. I have not had any mental health issues since so I presume it was caused by the drug. My extreme reaction means I don't want to take a drug of that class again but my POT
  6. Rubber gloves. That's what I use to put on compression stockings. I can't manage without them. I get packs of the thin latex disposable gloves and they grip the fabric of the stockings so you can pull them up properly. It still pulls at my joints and it's still a bit of a struggle but they really do help.
  7. Hi! I've just come back from a visit to the POTS clinic and the nurse told me that SSRIs are the only things that will regulate the autonomic nervous system. I'm not on any medication for POTS at the moment but my symptoms are severely affecting my life. I do not faint but I do get weak, breathless and dizzy when I stand, blood pools in my feet and legs and I have trouble maintaining my body temperature. I can't exercise, I can't walk more than about 50 yards on a good day with the aid of a walking stick, I can't get out of bed on a bad day. She said SSRIs will help with my symptoms but I ha
  8. Thanks for the suggestions. I guess I'm just trying to understand everything better. So many health care professionals have recommended swimming and they don't seem to appreciate how ill it makes me feel. They assume I am unwilling to attempt exercise or blame my problems on doing too much too soon. I don't seem to be able to improve on any kind of exercise I try, it just makes everything worse. I recently saw a physio about my joint hypermobility syndrome and the only help they can offer is hydrotherapy but I'm reluctant to take it following my post swimming experiences. Unfortunately no
  9. @Spinner I have POTS secondary to Joint Hypermobility Syndrome. I have a lot of joint and muscle pain, and hot baths are very helpful im that respect, although they do temporarily worsen my POTS symptoms. I don't do well in cold temperatures. My muscles go into spasm and it takes me a very long time to get warm again. I guess we're all different.
  10. The more I think about it the more I think it might be a sudden drop in blood pressure when I get out of the pool. The water applies pressure to my body when I am upright, kind of like a giant compression body suit. As soon as I get out of the water that compression is gone and my body has to work very hard to cope with the transition, and that's on top of coping with a temperature change (warm water to cooler air) fatigue (having to work harder to move on land than in water) and trying to keep my balance walking with a stick on the wet poolside floor. My POTS isn't really under control at
  11. Thanks for the replies. Apart from a slight difficulty in breathing (which I get in high humidity) I felt great when I was in the water. It was only when I got out that I started to feel very ill. I have hot baths to help with the joint pain and whilst they do flare up my POTS symtoms sometimes, they do not affect me in the same way. The bath water is hotter and I can stay in there for longer than 30 minutes so I don't think it was just the temperature of the water, although that may have been a factor.
  12. I can't exercise either. Walking makes my joint pain flare up, cycling kills my knee, I can't do a recumbent bike because of my hips and swimming puts me in bed for two days. It is frustrating because I want to improve my strength and fitness but it only makes things worse. I feel like I'm in a catch 22 because everyone says I must exercise to get better but every time I try I end up being able to do less than before. One thing I have started doing it Pilates with a private instructor. I am able to do some of the level 1 exercises and it doesn't affect me like other forms of exercise. I a
  13. I think their reasoning is plausible but it's a big step to assume that retraining will decrease deconditioning and improve symptoms for everyone. We know that POTS is a syndrome, it's not a disease it's a collection of symptoms which can have many different causes. Deconditioning is known to cause POTS and retraining can improve those patients, but as many people have said, they were in good physical condition before they started with POTS symptoms and they became deconditioned because of having POTS. To me that suggests the deconditioning is caused by the syndrome, not the other way arou
  14. The link doesn't work for me but I think this is the same paper: http://www.functionalneurology.com/materiale_cic/673_XXVIII_1/5810_comparison/article.html
  15. Thanks for the replies! I didn't feel like I'd overdone it in the pool. I felt pretty good apart from being a little breathless, but I always get like that in humid conditions. As soon as I started to feel tired I got out, then it hit me. It was like being hit by a truck, my body and brain struggled to function and I felt dreadful. I don't know what my blood pressure was when I got out of the pool but by the time I got home it was a little lower than normal. My temperature was also a little lower than normal. It's almost like my body can't handle the transition from water to land. I post
×
×
  • Create New...